MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC
Catalog Number HDBF-2.4-230-S
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: other healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with no visible signs of kinks or bends in catheter.During a functional test, the handle of the forceps was manipulated and the forceps cups would open, but would not close.The device was then placed down an olympus gif-q20 (2.8 mm channel) endoscope.The endoscope was put in a torturous path.When the handle was manipulated, the device would open, but the cups would not close.The device was sent back to the supplier for evaluation.The supplier provided the following response: one (1) device from the reported event was returned inside of a zip type bag with proof of decontamination.The device was visually evaluated.No defects to the handle, catheter and cup assembly were noted.The device was functionally evaluated.During testing, with the devices coiled in three (3), eight (8) inch loops, it was confirmed that the device did not operate properly when the handle was manipulated.The device opened but did not close as designed.The reported event for "open and close" was confirmed.The device was disassembled to evaluate the solder connection and link wires.Both the solder connection and link wires were intact.There was insufficient overlap applied during the soldering process.The assignable cause was operator error.The device history records for packaging work order (pwo) were reviewed.Relevant defects were noted in the manufacturing and/or final quality check (fqc) checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue "difficulty using device handle and cups did not open and close smoothly" was confirmed.The assignable cause was operator error.The operator(s) involved will be advised of the complaint and retrained on the procedure.The root cause for the device not being able to close was due to an incorrect solder joint.Prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura hot biopsy forceps.The user felt difficulty using the device handle and the forceps cups would not open and close smoothly.The user changed to another of the same device to complete the procedure.There was no reportable information at this time.The device was evaluated on 07-jan-2019.During a function test, the cups opened, but would not close when handle was in use.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA HOT BIOPSY FORCEPS
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8297943
Report Number1037905-2019-00035
Device Sequence Number2701526
Product Code KGE
UDI-Device Identifier00827002315839
UDI-Public(01)00827002315839(17)210625(10)W4084241
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K923470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2020
Device Catalogue NumberHDBF-2.4-230-S
Device Lot NumberW4084241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2018
Initial Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR